Alert archive / Arizona / Blowing Dust Advisories in 2014

Blowing Dust Advisory 21, NWS Phoenix, AZ

July 23, 2014

NWS Phoenix, AZ issued this blowing dust advisory at Jul 23, 2014, 4:10 PM MST. It was in force for 110 min.

The area

The counties it named.

The facts

Issued
Jul 23, 2014, 4:10 PM MST (23:10 UTC)
Expired
Jul 23, 2014, 6:00 PM MST
In force
110 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS75 KPSR 232310
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
410 PM MST WED JUL 23 2014

AZZ028-240115-
/O.NEW.KPSR.DU.Y.0021.140723T2310Z-140724T0100Z/
/O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
410 PM MST WED JUL 23 2014

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING.

* AFFECTED AREA...NORTHWEST PINAL COUNTY...INCLUDING CASA
  GRANDE...COOLIDGE...FLORENCE. 

* TIMING...UNTIL 6 PM MST. 

* WINDS...30-40 MPH. 

* VISIBILITY...DROPPING TO AROUND 1 MILE...POSSIBLY LOWER NEAR OPEN
  FIELDS AND DUST-PRONE AREAS.

* IMPACTS...VISIBILITIES MAY BE DROP SUDDENLY...RESULTING IN
  HAZARDOUS DRIVING CONDITIONS. USE CAUTION IF YOU ENCOUNTER AREAS OF
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

AZZ020>023-025>027-CAZ031>033-240115-
/O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...
EL CENTRO
410 PM MST WED JUL 23 2014 /410 PM PDT WED JUL 23 2014/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THURSDAY. 

* AFFECTED AREA...THE GREATER PHOENIX METROPOLITAN AREA...THE
  SOUTHWEST AND WEST-CENTRAL DESERTS IN ARIZONA INCLUDING PARKER...
  YUMA...TACNA...GILA BEND. THE LOWER DESERTS IN SOUTHEAST
  CALIFORNIA INCLUDING THE IMPERIAL VALLEY...AND THE CITIES OF EL
  CENTRO AND BLYTHE.

* TEMPERATURE...AFTERNOON TEMPERATURES WEDNESDAY AND THURSDAY 
  WILL RANGE FROM 112 TO 117 DEGREES ACROSS THE LOWER DESERTS. 
  OVERNIGHT LOWS WILL BE VERY WARM...IN THE UPPER 80S TO LOW 90S 
  AT THE WARMEST URBAN SITES. 

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER 
  DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR 
  CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE 
  AT RISK IN THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER
THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN
OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO
KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR
CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT
BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS.

RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS
INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS.
SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE
TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE
SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE...
SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT
ILLNESS CAN LEAD TO FATAL HEAT STROKE.

STAY COOL...STAY HYDRATED...STAY INFORMED.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
2 follow-up statements
129 
WWUS75 KPSR 232357
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
457 PM MST WED JUL 23 2014

AZZ028-240115-
/O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/
/O.CON.KPSR.DU.Y.0021.000000T0000Z-140724T0100Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
457 PM MST WED JUL 23 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THURSDAY...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THURSDAY. A BLOWING DUST ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM
MST THIS EVENING. 

* AFFECTED AREA...COOLIDGE...FLORENCE...GOLD CANYON. 

* TIMING...UNTIL 6 PM MST.

* WINDS...30 TO 40 MPH. 

* VISIBILITY...RAPIDLY DROPPING TO AROUND 1 MILE...POSSIBLY LOWER
  NEAR OPEN FIELDS AND DUST-PRONE AREAS.

* IMPACTS...VISIBILITIES MAY BE DROP SUDDENLY...RESULTING IN 
  HAZARDOUS DRIVING CONDITIONS. USE CAUTION IF YOU ENCOUNTER 
  AREAS OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

AZZ020>023-025>027-CAZ031>033-240115-
/O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...
EL CENTRO
457 PM MST WED JUL 23 2014 /457 PM PDT WED JUL 23 2014/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THURSDAY. 

* AFFECTED AREA...THE GREATER PHOENIX METROPOLITAN AREA...THE 
  SOUTHWEST AND WEST-CENTRAL DESERTS IN ARIZONA INCLUDING 
  PARKER... YUMA...TACNA...GILA BEND. THE LOWER DESERTS IN 
  SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL VALLEY...AND THE 
  CITIES OF EL CENTRO AND BLYTHE. 

* TEMPERATURE...AFTERNOON TEMPERATURES WEDNESDAY AND THURSDAY 
  WILL RANGE FROM 112 TO 117 DEGREES ACROSS THE LOWER DESERTS. 
  OVERNIGHT LOWS WILL BE VERY WARM...IN THE UPPER 80S TO LOW 90S 
  AT THE WARMEST URBAN SITES. 

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER 
  DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR 
  CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE 
  AT RISK IN THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER
THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN
OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO
KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR
CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT
BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS.

RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS
INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS.
SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE
TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE
SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE...
SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT
ILLNESS CAN LEAD TO FATAL HEAT STROKE.

STAY COOL...STAY HYDRATED...STAY INFORMED.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
221 
WWUS75 KPSR 240052
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
552 PM MST WED JUL 23 2014

AZZ028-241300-
/O.EXP.KPSR.DU.Y.0021.000000T0000Z-140724T0100Z/
/O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
552 PM MST WED JUL 23 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THURSDAY...
...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING.
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST
THURSDAY. 

* AFFECTED AREA...NORTHWEST PINAL COUNTY..INCLUDING CASA
  GRANDE...COOLIDGE...FLORENCE...APACHE JUNCTION.

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 112 TO 117
  DEGREES ACROSS THE LOWER DESERTS ON THURSDAY. OVERNIGHT LOWS WILL BE VERY
  WARM...IN THE UPPER 80S TO LOW 90S AT THE WARMEST URBAN SITES.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED
  ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER DAY.
  THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR
  CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE AT
  RISK IN THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER
THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN
OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO
KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR
CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT
BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS. 

RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS
INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS.
SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE
TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE
SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG
PULSE...SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS.
UNTREATED HEAT ILLNESS CAN LEAD TO FATAL HEAT STROKE. 

STAY COOL...STAY HYDRATED...STAY INFORMED.

&&

$$

AZZ020>023-025>027-CAZ031>033-241300-
/O.CON.KPSR.EH.W.0002.000000T0000Z-140725T0300Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...
SALOME...BUCKEYE...NEW RIVER...WICKENBURG...MESA...PHOENIX...
FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...GILA BEND...
BLYTHE...CHIRIACO SUMMIT...DESERT CENTER...BRAWLEY...CALEXICO...
EL CENTRO
552 PM MST WED JUL 23 2014 /552 PM PDT WED JUL 23 2014/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THURSDAY...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM
PDT/ THURSDAY. 

* AFFECTED AREA...THE GREATER PHOENIX METROPOLITAN AREA...THE 
  SOUTHWEST AND WEST-CENTRAL DESERTS IN ARIZONA INCLUDING 
  PARKER... YUMA...TACNA...GILA BEND. THE LOWER DESERTS IN 
  SOUTHEAST CALIFORNIA INCLUDING THE IMPERIAL VALLEY...AND THE 
  CITIES OF EL CENTRO AND BLYTHE. 

* TEMPERATURE...AFTERNOON TEMPERATURES WILL RANGE FROM 112 TO 117
  DEGREES ACROSS THE LOWER DESERTS ON THURSDAY. OVERNIGHT LOWS WILL
  BE VERY WARM...IN THE UPPER 80S TO LOW 90S AT THE WARMEST URBAN
  SITES.

* IMPACTS...EXCEEDINGLY HIGH TEMPERATURES CAN CAUSE HEAT RELATED 
  ILLNESS...INCLUDING DEATH...MORE EASILY THAN AN AVERAGE SUMMER 
  DAY. THOSE WORKING OR PLAYING OUTDOORS...AND THOSE WITHOUT AIR 
  CONDITIONING ARE MOST VULNERABLE. EVEN HEALTHY INDIVIDUALS ARE 
  AT RISK IN THESE CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER LEAVE KIDS OR PETS UNATTENDED IN CARS. DRINK MORE WATER
THAN USUAL AND AVOID ALCOHOL...SUGAR...AND CAFFEINE. WHEN
OUTDOORS...WEAR LIGHT COLORED CLOTHING AND A WIDE-BRIMMED HAT TO
KEEP YOUR HEAD AND BODY COOLER. TAKE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. PUBLIC PLACES WITH AIR
CONDITIONING INCLUDE LIBRARIES...COMMUNITY CENTERS...GOVERNMENT
BUILDINGS...MALLS...AND SPECIAL REFUGE STATIONS.

RECOGNIZE THE SIGNS AND SYMPTOMS OF HEAT ILLNESS. EARLY SYMPTOMS
INCLUDE THINGS SUCH AS HEADACHE...THIRST...AND MUSCLE CRAMPS.
SERIOUS SYMPTOMS INCLUDE WEAKNESS...SKIN THAT IS COOL TO THE
TOUCH...FAST BUT WEAK PULSE...NAUSEA...AND FAINTING. SEVERE
SYMPTOMS INCLUDE HOT AND RED DRY SKIN...FAST AND STRONG PULSE...
SWEATING THAT HAS STOPPED...AND UNCONSCIOUSNESS. UNTREATED HEAT
ILLNESS CAN LEAD TO FATAL HEAT STROKE.

STAY COOL...STAY HYDRATED...STAY INFORMED.

&&

$$

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 23, 3:25 PM MST, 45 minutes earlier.

Area forecast discussion, Jul 23, 3:25 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
325 PM MST WED JUL 23 2014

.UPDATE...TO AVIATION AND FIRE WEATHER DISCUSSIONS...

&&

.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM IS FORECAST TO CONTINUE OVER THE
REGION THIS WEEK...RESULTING IN VERY HOT TEMPERATURES THROUGH
FRIDAY. AT SAME TIME...MONSOON MOISTURE WILL SLOWLY INCREASE OVER
THE AREA...WITH OCCASIONAL CLOUDINESS AT TIMES. INCREASED
MOISTURE...COMBINED WITH SEVERAL WEAK WEATHER DISTURBANCES FROM
MEXICO...ARE FORECAST TO INCREASE THE CHANCE OF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS...MAINLY ACROSS ARIZONA...THIS
WEEKEND AND EARLY NEXT WEEK.

&&

.DISCUSSION...
TONIGHT AND THURSDAY...
MONSOON MOISTURE HAS PUSHED A LITTLE DEEPER INTO SOUTHEAST AND SOUTH
CENTRAL AZ THE PAST 18 HOURS...BUT AFTERNOON TEMPERATURES ARE STILL
ON TRACK TOWARD THE 112 TO 117 DEG F MARK ON THE DESERTS. AN
EXCESSIVE HEAT WARNING REMAINS POSTED THROUGH THURSDAY...ALTHOUGH
THE APPEARANCE OF MORE MOISTURE...CLOUDS...AND POSSIBLE CONVECTIVE
OUTFLOWS FROM SOUTHEAST AZ COULD REDUCE THE POTENTIAL HEATING
CURVE FOR THU...I.E. A FEW DEGREES BELOW EXCESSIVE HEAT WARNING
CRITERIA. FOR NOW...HEIGHT AND THICKNESS VALUES FOR THURSDAY SUPPORT
ANOTHER POTENTIAL HEAT WARNING DAY...AND...MODELED SOUNDINGS FOR
PHOENIX FORECAST SURFACE DEWPOINTS TO DROP FROM 61F THURSDAY MORNING
TO 44F BY LATE AFTERNOON. ALSO...DUE TO THE UNKNOWN VARIABILITY IN
MOISTURE TONIGHT AND THURSDAY...WE DECIDED TO KEEP THE EXCESSIVE
HEAT WARNING GOING FOR THURSDAY ALTHOUGH IT MIGHT BE MARGINAL.

CONVECTIVE WISE...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS EVENING ON THE SOUTH CENTRAL AZ DESERTS...INCLUDING
PHOENIX...WITH HIGHER PROBABILITIES OVER THE MOUNTAINS EAST OF
PHOENIX THIS EVENING.

ON THURSDAY...PARTLY CLOUDY SKIES WILL COVER THE AREA...HOWEVER A
SLIGHT CHANCE OF LATE AFTERNOON SHWRS/TSTMS WILL BE CONFINED TO
PARTS OF SOUTHWEST AZ...AND OVER THE MOUNTAINS EAST OF PHOENIX.
AGAIN THE EXCESSIVE HEAT WARNING CONTINUES FOR THURSDAY.

FRIDAY THROUGH SUNDAY...
SLIGHTLY COOLER AFTERNOON TEMPERATURES ARE FORECAST THIS PERIOD AS
THE UPPER-LEVEL HIGH WEAKENS A BIT...AND A LITTLE MORE MONSOON
MOISTURE SPREADS INTO THE REGION. A BETTER THREAT FOR AFTERNOON AND
EVENING CONVECTION IS EXPECTED...PARTICULARLY SUNDAY THROUGH TUESDAY
AS THE POSSIBILITY OF MINOR UPPER LEVEL PERTURBATIONS WORK INTO THE
AREA UNDER SOUTHERLY FLOW ALOFT.

&&

.CLIMATE...

RECORD HIGH TEMPERATURE FOR THE MIDDLE OF THE WEEK.

CITY        JULY 23       JULY 24      JULY 25
----        -------       -------      -------
PHOENIX   114 IN 2006   114 IN 2006  115 IN 1943
YUMA      115 IN 1959   117 IN 1943  120 IN 1943

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
SOME EASTERLY COMPONENT TO THE WINDS WILL HOLD FOR THE PHX AREA
TERMINALS THE REST OF THE AFTERNOON...IF NOT VRB OUT WITH SPEEDS
GNLY 6KTS OR LESS. HI-RES MODELS TODAY ALL AGREEING ON GUSTY STORM
OUTFLOWS MOVING INTO THE PHX METRO NEAR 24/00Z GNLY FROM THE EAST.
CHANCES ARE BETTER FOR STORM OUTFLOWS TO IMPACT THE TERMINALS MORESO
THAN ORGANIZED STORMS. WITH SUCH WARM TEMPERATURES ACROSS THE AREA
TODAY...NOT CONFIDENT IN STRONG STORMS MAKING IT TO KPHX...BUT KSDL
AND KIWA COULD AT LEAST HAVE VCTS COVERAGE. DEBRIS CLOUDS WILL FILL
INTO THE REGION OVERNIGHT...WITH BKN-OVC CIGS AOA 12-15KFT POSSIBLE.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
MONSOON STORM COVERAGE SHOULD MAINLY REMAIN WELL EAST OF KIPL AND
KBLH THIS AFTERNOON AND EVENING...WITH DEBRIS CLOUDS MORE LIKELY
SPREADING IN DURING THE LATE EVENING AND OVERNIGHT. COULD SEE
SCT-BKN COVERAGE LIKELY FOR KBLH...WITH LESS FOR KIPL. KBLH WINDS TO
MAINTAIN SOME SOUTHERLY COMPONENT THROUGH THE EVENING...UNLESS
DISRUPTED BY A PASSING STORM OUTFLOW. VRB AFTERNOON WINDS FOR KIPL
TO BECOME WESTERLY OVERNIGHT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
SLIGHTLY COOLER AFTERNOON HIGH TEMPERATURES ARE EXPECTED THROUGH THE
PERIOD...AS UPPER LEVEL HIGH PRESSURE WEAKENS AND SLIDES FURTHER TO
THE SOUTH. EVEN SO...READINGS WILL STILL BE SLIGHTLY WARMER THAN
NORMAL. AN INCREASE IN MOISTURE IS POSSIBLE AS THE HIGH SLIPS TO THE
SOUTH...THOUGH MINIMUM AFTERNOON DAILY HUMIDITY LEVELS WILL STILL
DIP BELOW 20 PERCENT. OVERNIGHT RECOVERY SHOULD HOWEVER BE MODERATE
TO GOOD. THERE WILL BE A DAILY THREAT OF THUNDERSTORMS...BUT THESE
WILL BE MAINLY CONCENTRATED IN THE HIGHER TERRAIN OF EASTERN AZ.
OUTFLOW BOUNDARIES MOVING INTO THE LOWER DESERTS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS. FURTHER WEST ACROSS SE CA...THE CHANCE
FOR RAIN AND THUNDERSTORM IMPACTS WILL BE EVEN LOWER. WINDS TO
GENERALLY FOLLOW DIURNAL AND TERRAIN DRIVEN HEADINGS...WITH MOSTLY
LIGHT SPEEDS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING AZZ020>023-025>028.

CA...EXCESSIVE HEAT WARNING FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING CAZ031>033.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
CLIMATE...PERCHA
AVIATION....NOLTE
FIRE WEATHER...NOLTE/MCLANE/HIRSCH
Hazardous weather outlook, Jul 23, 3:47 AM MST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
347 AM MST WED JUL 23 2014

AZZ020>023-025>028-CAZ031>033-241100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
347 AM MST WED JUL 23 2014 /347 AM PDT WED JUL 23 2014/

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ THIS
MORNING TO 8 PM MST /8 PM PDT/ THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

WELL-ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR TODAY AND THURSDAY.
THE POTENTIAL FOR EXCESSIVE HEAT EXISTS FOR TODAY AND THURSDAY WITH
VERY HOT TEMPERATURES RANGING FROM 112-118 DEGREES FOR MANY LOW
DESERT LOCATIONS. MOISTURE AND CLOUD COVER FROM AREA THUNDERSTORMS
MAY HELP TO MITIGATE THE EXCESSIVELY HOT TEMPERATURES TODAY.

THUNDERSTORM CHANCES ARE SLIGHT EACH DAY...BUT IF THUNDERSTORMS
FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING
DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER
IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ABOVE NORMAL TEMPERATURES ARE EXPECTED FOR WEDNESDAY AND THURSDAY.
THE POTENTIAL FOR EXCESSIVE HEAT EXISTS FOR WEDNESDAY AND THURSDAY
WITH VERY HOT TEMPERATURES RANGING FROM 112-118 DEGREES FOR MANY LOW
DESERT LOCATIONS. MOISTURE AND CLOUD COVER FROM AREA THUNDERSTORMS
MAY HELP TO MITIGATE THE EXCESSIVELY HOT TEMPERATURES ON WEDNESDAY.

THUNDERSTORM CHANCES ARE SLIGHT EACH DAY...BUT IF THUNDERSTORMS
FORM...STRONG GUSTY OUTFLOW WINDS COULD GENERATE AREAS OF BLOWING
DUST CREATING DRIVING AND HEALTH HAZARDS. SOME STORMS COULD PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING OF ROADWAYS AND PONDING OF WATER
IN LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Blowing Dust Advisories in Arizona, 2014Every blowing dust advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.